Kentucky, 2021

Tornadoes and Flash Flood in Kentucky, May 4, 2021

May 4, 2021 · NWS PAH · 15 events in 8 counties and zones

Clusters of storms, followed by a bowing line of thunderstorms, organized and accelerated east-northeastward during the overnight and wee morning hours. Several tornadoes accompanied mesovortices along the bowing line of storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
$1,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Clusters of storms, followed by a bowing line of thunderstorms, organized and accelerated east-northeastward during the overnight and wee morning hours. Several tornadoes accompanied mesovortices along the bowing line of storms. In addition, a particularly strong microburst was associated with the line. Finally, the occurrence of multiple thunderstorms resulted in localized flash flooding in the Pennyrile region. A mid-level shortwave trough moved east across the southern Plains. A belt of stronger southwesterly 500 mb winds spread northeast ahead of the trough into southeast Missouri and Arkansas. Instability was sufficient for a round of severe thunderstorms to occur.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 3, 11:26 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, May 3, 11:26 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1226 AM CDT Tue May 4 2021

.UPDATE...
Issued at 1226 AM CDT Tue May 4 2021

Updated Aviation discussion for the 06z TAF issuance.

&&

.SHORT TERM...(Tonight through Tuesday night)
Issued at 323 PM CDT Mon May 3 2021

Complex convective forecast late this afternoon through Tuesday,
but the main concern continues to be late tonight. Forecast
confidence starts off low and dwindles with time.

Satellite is showing some vertical development to the cu field
from the Purchase Area westward into southeast Missouri along a
significant surface moisture gradient, and also to the west of
KSTL near a surface boundary just ahead of the cold front. We
will have to be alert for possible isolated to scattered
development in the southern cu field and also near the cold front
as it approaches our northwest periphery around midnight. The
HRRR and many other CAMs continue to push a strong bowing line
northeast across our region overnight toward 12Z, generally along
and south of the cold front and any outflows from earlier
convection.

The latest trends in the HRRR are not very bullish for convection
this afternoon and evening, but a few strong to severe storms will
be possible given the instability and increasing shear across the
region. SPC's mesoanalysis indicates 1000-2500 J/kg of SBCAPE,
effective Bulk Shear of 35-45kts, and effective SRH of 100+m2/s2.
Not sure if we could get supercells, but some level of
organization is likely if any storms can get going through early
evening. Large hail and localized damaging winds would be the main
concerns with any early evening convection.

There is some increase in potential for convection to develop
along the cold front later this evening. Any convection late this
evening, whether off the cold front, or left over diurnal
convection, would tend to become linear and dive southeast across
the area. Damaging winds would be the primary threat, but locally
heavy rainfall may be the bigger concern with this potential
scenario, especially as it loses steam over west Kentucky.

The overnight bow echo potential will be most impactful if we
don't get any significant convection in the meantime. The portion
of the area that could be effected will be limited by the cold
frontal position and any outflow boundaries. Southern portions of
southeast Missouri and the Purchase Area are the most likely areas
to experience the damaging wind potential late tonight toward
daybreak Tuesday. Tornadoes would also be possible if the bowing
line reaches our region. Another concern is the very fast movement
of the bow, as seen in the CAMs.

As for Tuesday, forecast confidence is very low given uncertainties
in boundary locations and thermodynamic and shear profiles after
tonight's convection plays out. We could see some lingering
showers/storms in the morning over the northeast half of the area,
but any regeneration may be hard to get. However, if we get any
sunshine ahead of the cold front, a few strong storms would be
possible in the afternoon, mainly over west Kentucky. Severe
weather cannot be ruled out, but until the dust settles on
tonight's event it will be very difficult to pin down. With each
round of convection that actually occurs, the flash flood
potential will increase, but it does not look overly concerning at
this time, especially given all of the uncertainty.

The front should be east of the area by 00Z Wednesday and the
upper system should push any lingering convection east of the area
well before 12Z Wednesday.

.LONG TERM...(Wednesday through Monday)
Issued at 323 PM CDT Mon May 3 2021

A typical springtime pattern will continue into early next week. A
series of frontal passages will bring periodic rain chances, along
with noticeably large temperature swings.

On Wednesday, surface high pressure will bring cooler and drier
weather in the wake of tonight and Tuesday's wet weather system.
High temperatures will be only in the 60s despite abundant sunshine.
Overnight lows will be in the 40s.

Thursday will be a cooler and cloudier day, with possibly some light
showers. A deep closed 500 mb low over the southern end of Hudson
Bay will expand southward as a shortwave trough rotates southeast.
This will result in a reinforcing surface cold front or trough
passing across our region. The rumble of thunder cannot be ruled out
under a 500 mb thermal trough with temps below minus 20. High temps
will be only in the lower to mid 60s.

Friday will be a sunnier day as 500 mb heights increase and a weak
surface ridge passes by. Highs will be in the upper 60s.

The weekend looks unsettled as warmer and more humid air attempts to
return northward. Despite a weak, broad 500 mb ridge overhead, there
is a good chance of showers as moderately strong warm advection
begins on Saturday and continues Sunday. A surface warm front is
likely to extend eastward into our region from low pressure over the
southern Plains. Thunderstorms will gradually become more likely as
the warmer and more humid air arrives. Highs will be in the 70s both
days, with overnight lows around 60. Little change is expected on
Monday as the surface warm front stalls somewhere over our region.

&&

.AVIATION...
Issued at 1226 AM CDT Tue May 4 2021

Thunderstorms increased considerably across western Kentucky
during the midnight hour and expect scattered to numerous
thunderstorms to continue in the vicinity of KOWB and KPAH
through the late night. In the meantime expect large area of
thunderstorms over AR and South Central/South West MO to continue
progressing NE toward KCGI, KPAH and eventually the remaining TAF
sites overnight. It still appears the heaviest TSRA activity will
be at KCGI and KPAH. Thunder chances will end from west to east
around 12-15z, though kept vicinity showers going through most if
not all the remainder of the forecast period.

Cigs will lower to MVFR under rain shower activity. After the
steady rain ends, cigs will remain in the low MVFR range or
deteriorate further to IFR levels depending on location. Vsbys
will be VFR, except under heavy thunderstorm activity, when brief
drops to IFR are possible. Winds will be SW at 5-10 kts outside of
thunderstorms overnight, becoming W-NW Tuesday afternoon behind a
passing cold front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...DWS
SHORT TERM...DRS
LONG TERM...MY
AVIATION...RS
Hazardous weather outlook, May 3, 8:36 PM CST, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
936 PM CDT Mon May 3 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-050245-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
936 PM CDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Thunderstorm chances will be increasing through the late night
and early morning hours. Severe storms with large hail and
damaging winds will be possible over most of the region. The
greatest concern is for more widespread damaging wind after
midnight mainly over southeast Missouri and west Kentucky. Some
flooding problems may develop, especially in areas that receive
multiple rounds of thunderstorms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A good chance of thunderstorms continues Tuesday through Tuesday
evening. A few strong to severe storms cannot be ruled out mainly
over west Kentucky and southwest Indiana in the afternoon. Locally
heavy rainfall could lead to a few flooding problems, especially
in areas that receive heavy rainfall tonight.

A few thunderstorms are possible Thursday afternoon and again
Saturday afternoon through Sunday. Severe storms are not expected
at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed by around midnight over
the Ozark Foot Hills of southeast Missouri, and elsewhere across
southeast Missouri and far western Kentucky and far southern
Illinois late tonight.

Shanklin

In the hours before

Special weather statement, May 3, 10:14 PM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Paducah KY
1114 PM CDT Mon May 3 2021

KYZ015-018-020-040445-
Henderson KY-Webster KY-McLean KY-
1114 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON...
NORTHWESTERN MCLEAN AND NORTH CENTRAL WEBSTER COUNTIES UNTIL 1145 PM
CDT...

At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm over
Robards, or 12 miles south of Henderson, moving east at 15 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sebree, Robards and Beech Grove.

LAT...LON 3761 8762 3767 8763 3775 8738 3773 8738
      3772 8740 3770 8740 3768 8741 3766 8736
      3761 8735
TIME...MOT...LOC 0414Z 263DEG 13KT 3766 8753

DWS
Special weather statement, May 3, 10:26 PM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Paducah KY
1126 PM CDT Mon May 3 2021

KYZ007-010-011-013-040500-
Crittenden KY-Lyon KY-Livingston KY-Caldwell KY-
1126 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LIVINGSTON...SOUTH
CENTRAL CRITTENDEN...WEST CENTRAL CALDWELL AND NORTHWESTERN LYON
COUNTIES UNTIL MIDNIGHT CDT...

At 1126 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Calvert City, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Eddyville, Kuttawa, Fredonia and Dycusburg.

LAT...LON 3704 8830 3705 8832 3715 8837 3731 8804
      3709 8793 3702 8829
TIME...MOT...LOC 0426Z 244DEG 29KT 3711 8826

DWS
Special weather statement, May 3, 10:39 PM CST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Paducah KY
1139 PM CDT Mon May 3 2021

ILZ087-091-KYZ010-014-040530-
Gallatin IL-Hardin IL-Crittenden KY-Union KY-
1139 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDIN...SOUTH
CENTRAL GALLATIN...NORTHEASTERN CRITTENDEN AND SOUTHWESTERN UNION
COUNTIES UNTIL 1230 AM CDT...

At 1139 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Shawneetown, moving east at 20 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3750 8825 3761 8825 3766 8799 3759 8793
      3750 8798
TIME...MOT...LOC 0439Z 263DEG 18KT 3757 8818

DWS
Special weather statement, May 3, 11:02 PM CST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Paducah KY
1202 AM CDT Tue May 4 2021

KYZ019-040545-
Daviess KY-
1202 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR DAVIESS COUNTY UNTIL 1245 AM
CDT...

At 1201 AM CDT, Doppler radar was tracking a strong thunderstorm over
St. Joseph, or 11 miles north of Calhoun, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Owensboro, Whitesville, Knottsville, Masonville, St. Joseph and
Moseleyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3767 8682 3764 8690 3765 8733 3769 8741
      3773 8739 3775 8731 3778 8727 3780 8714
      3778 8713 3778 8711 3781 8707 3784 8685
      3779 8682 3774 8682 3771 8686
TIME...MOT...LOC 0501Z 264DEG 31KT 3770 8730

DWS
Special weather statement, May 4, 12:05 AM CST, 45 minutes before
Special Weather Statement
National Weather Service Paducah KY
105 AM CDT Tue May 4 2021

KYZ013-016-017-040630-
Christian KY-Caldwell KY-Hopkins KY-
105 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHRISTIAN...EAST
CENTRAL CALDWELL AND SOUTHWESTERN HOPKINS COUNTIES UNTIL 130 AM
CDT...

At 105 AM CDT, Doppler radar was tracking a strong thunderstorm near
Princeton, moving east at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Princeton, Dawson Springs and Olney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3708 8792 3718 8793 3728 8761 3705 8760
TIME...MOT...LOC 0605Z 264DEG 21KT 3715 8784

DWS
Special weather statement, May 4, 12:23 AM CST, 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
123 AM CDT Tue May 4 2021

KYZ016-020-021-040715-
Muhlenberg KY-McLean KY-Hopkins KY-
123 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MUHLENBERG...
SOUTHEASTERN MCLEAN AND EAST CENTRAL HOPKINS COUNTIES UNTIL 215 AM
CDT...

At 123 AM CDT, Doppler radar was tracking a strong thunderstorm over
Madisonville, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Madisonville, Central City, Earlington, Livermore, Mortons Gap,
Sacramento, Island, Bremen and South Carrollton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3723 8758 3735 8763 3754 8706 3747 8711
      3749 8712 3748 8713 3746 8711 3738 8710
      3736 8713 3734 8714 3732 8711 3737 8708
      3737 8704 3732 8699 3730 8699 3729 8698
TIME...MOT...LOC 0623Z 255DEG 28KT 3731 8751

DWS

The radar

The Paducah radar (KPAH), 57 km away, was scanning. The volume nearest the first event began at 06:49 UTC.

Open the radar archive at this moment

Event by event

5 tornado, 5 thunderstorm wind, 4 hail, 1 flash flood. Local standard time, as filed.

Hail, Fulton

When
May 4, 12:50 AM CST
Where
Fulton County, 1 mi SW of Crutchfield
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.570, -88.943

Hail, Christian

When
May 4, 1:55 AM CST
Where
Christian County, 4 mi NW of Crofton
Measured
0.75 in hail
Reported by
Public
Coordinates
37.091, -87.531

Hail, Calloway

When
May 4, 2:00 AM CST
Where
Calloway County, Murray
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.620, -88.320

Hail, Christian

When
May 4, 2:07 AM CST
Where
Christian County, Crofton
Measured
0.75 in hail
Reported by
Public
Coordinates
37.050, -87.480

Tornado, Hickman

When
May 4, 2:31 AM CST to 2:38 AM CST
Where
Hickman County, 1.22 mi WSW of Oakton to 0.83 mi W of Clinton
Rating
EF1
Path length
5.25 mi
Path width
100 yd
Property damage
$350,000
Reported by
NWS Storm Survey
Coordinates
36.661, -89.089

Multiple trees were snapped. Many tree branches and some trees fell on multiple homes, which inflicted damage. At one point there were 65 trees covering main and secondary roads across the county. All main roads were back open on the afternoon of the 4th, and crews then focused on secondary roads. Many roads were closed as cleanup continued. Emergency management reported 28 residential structures had some form of damage, and a dozen commercial structures were damaged as well. These included farming structures and equipment. One family was displaced from their mobile home because of damage from a fallen tree. A county state of emergency was declared. Peak winds were estimated near 105 mph.

Tornado, Fulton

When
May 4, 2:33 AM CST to 2:41 AM CST
Where
Fulton County, 1.38 mi N of Jordan to 1.02 mi NNW of Fulton Arpt
Rating
EF2
Path length
6.06 mi
Path width
150 yd
Property damage
$310,000
Reported by
NWS Storm Survey
Coordinates
36.520, -89.031

One home was destroyed, with the roof removed. Multiple outbuildings collapsed. Multiple large trees were snapped and uprooted. Peak winds were estimated near 125 mph.

Tornado, Graves

When
May 4, 2:55 AM CST to 3:00 AM CST
Where
Graves County, 2.5 mi SW of Cuba to Lynnville
Rating
EF1
Path length
4.67 mi
Path width
125 yd
Property damage
$165,000
Reported by
NWS Storm Survey
Coordinates
36.554, -88.652

Several farm buildings, including a large shop, lost parts or all of their roofs, with several smaller structures destroyed. At least a couple of homes had mainly minor damage to roofs or siding. Dozens of large trees were snapped or uprooted. The tornado travelled right along Highway 94 from southwest of Cuba to the Lynnville area. Peak winds were estimated near 95 mph.

Tornado, Graves

When
May 4, 2:59 AM CST to 3:00 AM CST
Where
Graves County, 0.84 mi S of Mayfield Graves Arpt to 0.87 mi SE of Mayfield Graves Arpt
Rating
EF1
Path length
0.54 mi
Path width
100 yd
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
36.758, -88.578

The narrow, well-defined path was in a rural farmland and wooded area. A well-constructed modern home suffered minor to moderate roof damage. The tornado followed a creek bed for the last quarter mile, where a small patch of very large trees was snapped or uprooted. A well head was blown into a house, damaging the siding. Peak winds were estimated near 95 mph.

Thunderstorm Wind, Graves

When
May 4, 3:01 AM CST to 3:02 AM CST
Where
Graves County, Tri City to Bell City
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
36.580, -88.530

There were numerous trees down and some outbuildings damaged in the southeast corner of Graves County.

Thunderstorm Wind, Calloway

When
May 4, 3:08 AM CST to 3:16 AM CST
Where
Calloway County, Taylors Store to 5 mi S of Murray
Measured
74 kt (85 mph) estimated gust
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
36.530, -88.420

There were numerous downed or damaged trees across southern Calloway County, mainly from the southwest corner up to midway between Hazel and Murray. A few outbuildings were damaged or destroyed. This damage was separate from the Hazel microburst.

Thunderstorm Wind, Calloway

When
May 4, 3:11 AM CST to 3:16 AM CST
Where
Calloway County, 2.25 mi W of Hazel to 3 mi E of Hazel
Measured
83 kt (96 mph) estimated gust
Property damage
$60,000
Reported by
NWS Storm Survey
Coordinates
36.500, -88.361

A microburst over five miles long and about one mile wide caused extensive damage along the Tennessee border near Hazel. Peak winds were estimated near 95 mph. Numerous trees were blown down, including at least two trees that landed on houses. Several trees were down on U.S. Highway 641.

Thunderstorm Wind, Marshall

When
May 4, 3:14 AM CST
Where
Marshall County, 3 mi ENE of Brewers
Measured
56 kt (64 mph) estimated gust
Property damage
$35,000
Reported by
Public
Coordinates
36.787, -88.380

Several trees were blown down. The roof was blown off a shop. There was roof damage to a home.

Flash Flood, Muhlenberg

When
May 4, 3:30 AM CST to 8:30 AM CST
Where
Muhlenberg County, 1.48 mi E of Bancroft to 1.51 mi N of Graham
Cause
Heavy Rain
Property damage
$75,000
Reported by
State Official
Coordinates
37.167, -87.223

Several roads were flooded, including a few main roads. Several water rescues were conducted. Water was close to four feet deep over Kentucky 181 near Highway 601, where at least one car stalled out. County schools were virtual instead of on-site. At the county high school, water entered the gym, and the parking lot was extensively flooded. In the Graham area, a couple of mobile homes were evacuated due to flooding. The porch was torn off one of the mobile homes. A rainfall measurement of 5.01 inches was received from a weather station six miles southwest of Greenville.

Thunderstorm Wind, Trigg

When
May 4, 3:40 AM CST to 3:47 AM CST
Where
Trigg County, Canton to 3.39 mi N of Maple Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$70,000
Reported by
Public
Coordinates
36.800, -87.950

A swath of sporadic wind damage extended along U.S. Highway 68 from the Lake Barkley bridge east to Highway 1062. A roof was severely damaged. At least several trees were down. A large open-sided machine shed collapsed. A granite monument in a cemetery was knocked over.

Tornado, Christian

When
May 4, 4:12 AM CST to 4:15 AM CST
Where
Christian County, 2.1 mi W of Casky to 0.65 mi SE of Casky
Rating
EF0
Path length
2.62 mi
Path width
75 yd
Property damage
$45,000
Crop damage
$1,000
Reported by
NWS Storm Survey
Coordinates
36.819, -87.468

At least four barns lost portions of their tin roofs and/or walls. Several trees were uprooted or lost limbs. A narrow strip of wheat was blown down. The tornado began on the south side of Hopkinsville and ended several miles southeast of the center of Hopkinsville. Peak winds were estimated near 85 mph.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2021Every state in 2021This day in weather historyThe tornado archive for Kentucky, 2021Warnings in Kentucky, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949816, 949818, 975044, 949820, 949838, 949835, 949839, 949848, 949887, 949892, 949865, 949866, 953992, 955641, 949857.